anybody know anything about st. johns wort for depression?i started taking 2 caps. twice a day to help relieve the crying jags i have gotten since tapering off effexor xr. it seems to help. are there side effects to it? wuckie
If you're off the effexor and aren't on any other serotonin affecting meds it's fine to take. The dose depends partly on you, but also partly on what St. John's Wort you're using, standardized or not standardized, and standardized for hyperforins or just for hypericum. If it's working I'd probably just go with it. The main side effect of it is sun sensitivity for some people.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.